Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 17, NWS Melbourne, FL

February 7, 2014

NWS Melbourne, FL issued this small craft advisory at Feb 7, 2014, 3:20 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2014, 3:20 PM EST (20:20 UTC)
Expired
Feb 7, 2014, 10:12 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WHUS72 KMLB 072020
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EST FRI FEB 7 2014

AMZ570-572-080400-
/O.EXP.KMLB.SC.Y.0016.000000T0000Z-140207T2000Z/
/O.NEW.KMLB.SC.Y.0017.140207T2020Z-140208T0400Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
320 PM EST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING.

* WINDS AND SEAS...NORTH WINDS UP TO 20 KNOTS. SEAS TO 5 TO 7 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-080400-
/O.NEW.KMLB.SC.Y.0017.140207T2020Z-140208T0400Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
320 PM EST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING.

* WINDS AND SEAS...NORTH WINDS UP TO 20 KNOTS. SEAS TO 5 TO 7 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15
1 follow-up statement
518 
WHUS72 KMLB 080312
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1012 PM EST FRI FEB 7 2014

AMZ550-570-572-080415-
/O.CAN.KMLB.SC.Y.0017.000000T0000Z-140208T0400Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
1012 PM EST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE FALLEN BELOW ADVISORY CRITERIA. SMALL CRAFT
SHOULD EXERCISE CAUTION IN THE WATERS OFF VOLUSIA COUNTY FOR WIND
GUSTS UP TO 20 KNOTS AND SEAS 4-6 FT.

$$


BOWEN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 3:12 PM EST, 8 minutes earlier.

Area forecast discussion, Feb 7, 3:12 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EST FRI FEB 7 2014

.DISCUSSION...

CURRENTLY...STRATUS CLOUDS HANGING TOUGH FROM KENANSVILLE TO
MELBOURNE NORTHWARD WITH TEMPS HOLDING IN THE 50S ACROSS MUCH OF THE
NRN INTERIOR. WARMER TEMPS INTO THE MID-UPR 70S FOR OKEECHOBEE/ST
LUCIE AND MARTIN COUNTIES THIS AFTERNOON. SOME VERY LIGHT
PRECIP/DRIZZLE AND FOG ALSO HOLDING IN ACROSS NRN AREAS WITH THE LOW
OVERCAST STRATUS CLOUDS.

TONIGHT...LEANED CLOSER TO THE NAM MODEL FOR THE OVERNIGHT
DEVELOPMENT OF LOW PRESSURE OFFSHORE AND STRONGER NORTHERLY FLOW
ACROSS THE NRN MARINE AREA AND N CSTL SECTIONS. 12Z GFS RUN LOOKS TO
LIFT THE TRAILING COASTAL TROUGH AXIS/FRONTAL BOUNDARY TOO FAR NORTH
OVERNIGHT AND NAM PRESSURE FIELDS/WINDS FIT INITIALIZED CONDITIONS
MORE CLOSELY. 12Z GFS MOS LOW TEMPS ALSO HAVE APPEAR TOO HIGH ACROSS
THE NORTH CONSIDERING CURRENT READINGS AND HAVE KEPT MINS CLOSER TO
NAM MOS VALUES IN THE 50S NORTH WHERE THE STRATUS IS NOT EXPECTED TO
ERODE OVERNIGHT AND SHOULD FILL IN A BIT FURTHER SOUTH THROUGH LATE
NIGHT. WILL CONTINUE CHC POPS NORTH WITH LIGHT PRECIP/SLGT CHC
CENTRAL ZONES AND DRY SRN AREAS. HAVE ALSO INCLUDED AREAS OF FOG
DEVELOPMENT AFTER MIDNIGHT.

SATURDAY...STRONGER SFC LOW PRESSURE DEVELOPMENT EXPECTED OFF THE SE
ATLC COAST EARLY SATURDAY WILL MOVE NE AND PULL A COLD FRONT THROUGH
E CENTRAL FL ON SATURDAY. GFS WANTS TO RETURN THE AREA TO THE WARM
SECTOR IN THE MORNING BUT THAT MAY BE TOUGH WITH PREEXISTING COASTAL
TROUGH AXIS/OLD FRONT NOT EXPECTED TO MAKE IT AS FAR NORTH AS GFS
INDICATES. STRATUS IN THE MORNING ACROSS CENTRAL/NRN SECTIONS WILL
CONTINUE MUCH OF THE DAY WITH INCREASING SHOWERS CHCS BY LATE
MORNING INTO THE AFTERNOON WITH SURGE OF STRONGER NRLY LOW LVL FLOW.
HAVE TRENDED SHOWER CHANCES TO LIKELY RANGE NORTH TO 40-50 PERCENT
ACROSS THE SOUTH. HIGHS IN THE LWR-MID 60S NORTH TO AROUND 80 ACROSS
OKEECHOBEE COUNTY AND THE SRN TREASURE COAST.

SAT NIGHT...THE COLD FRONT ASSOCIATED WITH LOW PRESSURE OFF THE
CAROLINAS WILL SWEEP DOWN THE STATE OVERNIGHT SATURDAY AND BE IN THE
AREA OF THE SOUTHERN FOUR COUNTIES OF INDIAN RIVER...SAINT
LUCIE...OKEECHOBEE AND MARTIN EARLY SUNDAY. MOST OF THE WEATHER IN
THE FORM OF SHOWERS SHOULD OCCUR THE FIRST PART OF THE NIGHT LEAVING
ISOLATED SHOWERS FOR THE SOUTHERN FOUR COUNTIES THE SECOND HALF OF
THE NIGHT. AS THE FRONT WORKS ITS WAY NORTH TO SOUTH DOWN THE
PENINSULA WINDS SHIFTING TO THE NORTHWEST THEN NORTH WILL ADVECT A
DRIER AND COOLER AIR MASS INTO EAST CENTRAL FLORIDA. LOWS SHOULD
RANGE FROM THE UPPER 40S FAR NORTHWEST VOLUSIA AND NORTHERN LAKE
COUNTIES WHERE THE FRONT HAD MOVED THROUGH MUCH EARLIER TO THE LOW
AND MID 60S IN ALONG THE COAST FROM VERO BEACH SOUTH WHERE THE FRONT
HAD JUST PUSHED THROUGH.

SUN-SUN NIGHT...THE FRONT IS EXPECTED TO CLEAR MARTIN COUNTY EARLY
SUNDAY MORNING DAYTIME. HIGH PRESSURE OVER THE SOUTHEAST UNITED
STATES AND NORTH FLORIDA BUILDS DOWN THE PENINSULA AND ALL OF EAST
CENTRAL FLORIDA SUNDAY NIGHT. INSPITE OF SKIES BECOMING PARTLY
CLOUDY IN THE AFTERNOON NORTHERLY WINDS AND A DRIER AIR MASS WILL
KEEP HIGHS IN THE LOW TO MID 70S. SKIES CONTINUE TO CLEAR OVERNIGHT
SUNDAY AS MUCH DRIER AIR IN THE MID AND UPPER LEVELS MOVES OVER THE
STATE. LOWS EXPECTED TO RANGE FROM THE UPPER 40S DAYTONA TO SOUTHERN
LAKE COUNTY WEST...THE LOW 50S FOR THE REST OF EAST CENTRAL FLORIDA
EXCEPT RIGHT AT THE COAST...BARRIER ISLANDS AND BEACHES WERE MID TO
UPPER 50S SHOULD BE OBSERVED.

PREVIOUS EXTENDED
MON...TRANSIENT HIGH PRESSURE ENCOMPASSING THE SOUTHEAST STATES WL
BUILD OVER THE AREA...PROVIDING MOSTLY SUNNY...DRY AND WARMER
CONDITIONS TO START THE WEEK. LIGHT ONSHORE FLOW WL COMMENCE BY MON.
HIGHS WL AVERAGE IN THE MID TO UPR 70S EACH DAY AND LOWS IN THE
LOW/MID 50S WITH PLEASANT DAYS OVERALL FOR OUTDOOR ACTIVITIES.

EXTENDED...INCREASING HIGHER CLOUDINESS DURING TUE WITH UPSTREAM
HEIGHT FALLS OVER THE N GULF COAST. LOCAL FORECAST REMAINS DRY
WITH MILD TO WARM CONDITIONS INTO MIDWEEK. RAIN CHCS INITIALLY
ENTER THE PICTURE DURING WED AS UNSETTLED CONDITIONS DEVELOP OVER
THE GULF AND PENINSULA WITH APPROACH OF A UPPER DISTURBANCE.
TIMING DISCREPANCIES ON GLOBAL SOLUTIONS REQUIRE CONSERVATIVE
APPROACH REGARDING PRECIP WINDOWS...HOWEVER MEASURABLE RAIN LOOKS
MORE LIKELY AROUND MIDWEEK AT THIS POINT.

&&

.AVIATION...IFR CIGS WITH IFR/MVFR FOG ACROSS NRN TERMINALS FROM
KMLB NWD OVERNIGHT. EXPECT SOME LIGHT PRECIP/DRIZZLE FROM KMCO/KTIX
NWD. FRONT WILL COME THROUGH THE AREA SATURDAY WITH SCT SHRA AND
CIGS RISING TO MVFR BY AFTERNOON.

&&

.MARINE...
LEANED CLOSER TO NAM MODEL DEPICTION OF SFC LOW PRESSURE DEVELOPMENT
AND STRONGER NORTHERLY FLOW ACROSS THE NRN MARINE LEGS INTO LATE
EVENING. WILL RAISE ADVISORY FOR VOLUSIA NEAR SHORE WATERS AND
CONTINUE ADVISORY NORTH OF SEBASTIAN OFFSHORE THROUGH 11 PM. EVENING
SHIFT MAY NEED TO EXTEND SOME ADVISORIES INTO THE LATE NIGHT HOURS
IF STRONGER WINDS CONTINUE OVER THE NRN WATERS OVERNIGHT. STRONGER
NORTHERLY WIND SURGE EXPECTED SAT AFTERNOON AND EVENING AS LOW
PRESSURE OFFSHORE PULLS AWAY TO THE NORTHEAST AND COLD FRONT MOVES
SOUTH. ADVISORIES WILL LIKELY BE REQUIRED AGAIN BY SAT AFTN FOR MUCH
OF THE WATERS.

SAT NIGHT-SUN...NORTHERLY WINDS UP TO 15 KNOTS PUSHING AGAINST THE
GULF STREAM WILL HELP TO GENERATE CHOPPY SEAS IN AND AROUND THE GULF
STREAM.

SUN NIGHT-WED...WINDS SHIFT TO THE NORTHEAST LATE OVERNIGHT SUNDAY
AND REMAIN OUT OF THE NORTHEAST TO EAST AT 10 TO 15 KNOTS THROUGH
WEDNESDAY AS HIGH PRESSURE OVER THE SOUTHEAST U.S. BUILDS EAST INTO
THE ATLANTIC. A ONE TO TWO FOOT LONG PERIOD EASTERLY SWELL IS
FORECAST TO DEVELOP SUNDAY AND PERSIST THROUGH AT LEAST MIDWEEK. THE
PRIMARY CONCERN WILL BE AN INCREASING RIP CURRENT RISK AT THE
BEACHES.

&&

.FIRE WEATHER...
SAT-MON...SEVERAL HOURS OF RELATIVE HUMIDITY VALUES IN THE 35 TO 40
PERCENT RANGE MOSTLY INTERSTATE 4 AND NORTH SATURDAY THROUGH MONDAY.
THE 20 FOOT WINDS ARE FORECAST TO BE 10 MPH OR LESS.

TUE...EXCEPT FOR LAKE COUNTY AND THE WESTERN PORTIONS OF SEMINOLE
AND ORANGE COUNTIES WHERE THERE WILL STILL BE AREAS OF MIN RELATIVE
HUMIDITY AROUND 40 PERCENT...THE ONSHORE FLOW WILL HAVE HAD TIME TO
PENETRATE INLAND ALLOWING RELATIVE HUMIDITY VALUES TO BOTTOM OUT IN
THE LOWER 40S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  54  63  52  69 /  40  60  40  10
MCO  55  67  55  72 /  30  60  30  10
MLB  60  72  60  73 /  20  50  40  20
VRB  59  78  61  74 /  20  50  40  20
LEE  54  63  51  70 /  40  60  30  10
SFB  54  66  54  71 /  40  60  40  10
ORL  55  67  55  71 /  40  60  30  10
FPR  61  78  62  73 /  10  40  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMER
Hazardous weather outlook, Feb 7, 4:20 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
420 AM EST FRI FEB 7 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072130-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
420 AM EST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
NORTHERLY WINDS ARE AROUND 20 KNOTS OVER THE OFFSHORE WATERS NORTH
OF SEBASTIAN AND SEAS WILL BUILD AS HIGH AS 5 TO 7 FEET TODAY.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS NORTH
OF SEBASTIAN AND SMALL CRAFT SHOULD EXERCISE CAUTION ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SMALL CRAFT WILL NEED TO EXERCISE CAUTION OVER THE OFFSHORE WATERS
NORTH OF SEBASTIAN INTO THIS WEEKEND FOR SEAS UP TO 6 FEET OVER
THE GULF STREAM WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 12:45 AM ESTSmall Craft AdvisoryMLB14 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.